Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 1999, 4:07 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 1999, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 6, 1999, 5:10 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Ashtabula County, OH, Trumbull County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:10 PM EDT | Thunderstorm Wind | Countywide, OH | Dozens of trees downed across the northern half of the county. |
| Jul 6, 4:20 PM EDT | Thunderstorm Wind | Orwell, OH | Several large limbs downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 6, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 062007 RRA SVRCLE OHC007-155-062110- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEASTERN OHIO TRUMBULL COUNTY IN NORTHEASTERN OHIO * UNTIL 510 PM EDT * AT 406 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF CHARDON OR 3 MILES WEST OF ORWELL... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... ORWELL JOHNSTON KINSMAN MECCA CORTLAND SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 6, 3:12 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT TUE JUL 6 1999 SEVERE WEATHER HAS BECOME QUITE ACTIVE OVER THE LAST HOUR AS CONVECTION HAS FIRED ALONG A POST FRONTAL TROUGH WHERE CONVERGENCE HAS INCREASED SIGNIFICANTLY. STRONGEST LI WERE DEPICTED FOR THIS AFTERNOON ACROSS THE AREA WHERE CONVECTION HAS DEVELOPED. STRONG TO SVR CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SVR WX WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTHERN OHIO UNTIL 8 PM THIS EVENING. ONCE TROUGH SWINGS THROUGH THIS EVENING...CLEARING SKIES WILL MOVE INTO THE REGION AND SET UP FOR A PLEASANT OVERNIGHT PERIOD. SFC HIGH PRESSURE WILL BUILD INTO THE REGION. FLOW WILL BE BRIEFLY FROM THE NW AND THEN SHIFT AROUND TO THE WEST AND ORIGINATE FM THE CENTRAL U.S. THIS LEADS ME TO BELIEVE THAT AIRMASS FOLLOWING THE FRONT WILL HAVE MODIFIED CONSIDERABLY. WILL STAY FAIRLY CLOSE TO GUIDANCE TEMPS FOR TOMORROW. HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THURSDAY UNTIL ANOTHER WARM FRONT APPROACHES THE AREA. PARTLY SUNNY SHOULD COVER IT FOR THURSDAY WITH A CHANCE OF THUNDERSTORMS EXPECTED TO THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL BE CLOSE TO GUIDANCE THROUGH THE REST OF THE PERIOD. WRK ZONES WILL BE OUT SHORTLY. .CLE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF CWA EXCEPT WILLIAMS...FULTON...AND LUCAS COUNTIES IN OHIO AND CRAWFORD AND ERIE COUNTIES OF PA UNTIL 8 PM. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 65 min |
| Jul 6, 2:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 63 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 6, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 6, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 6, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 60 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 60 min |
| Jul 6, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Jul 6, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 64 min |
| Jul 6, 5:16 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 119 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.